Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Buffalo, NY

September 9, 2015Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 9, 2015, 12:43 PM EDT for Lewis County, Oswego County, New York. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2015, 12:43 PM EDT (16:43 UTC)
Expired
Sep 9, 2015, 1:45 PM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 12:48 PM EDTTSTM WND DMG1 N Dugway, NYSEVERAL TREES DOWN NEAR ALBION CROSS ROAD AND SPENCER ROAD
Sep 9, 12:48 PM EDTTSTM WND DMG1 Nnw Dugway, NYLARGE TREE BRANCH DOWN ON BARN ROOF
Sep 9, 12:48 PM EDTTSTM WND DMG1 Nw Dugway, NY3 FOOT DIAMETER WILLOW TREE DOWN ON MOBILE HOME AND RV NEAR BULL RUN AND SPENCER ROADS
Sep 9, 12:48 PM EDTTSTM WND DMGDugway, NYSEVERAL MAPLE TREES DOWN ALONG ALBION CROSS ROAD BETWEEN BULL RUN ROAD AND RT. 104

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS51 KBUF 091643
SVRBUF
NYC049-075-091745-
/O.NEW.KBUF.SV.W.0062.150909T1643Z-150909T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EDT WED SEP 9 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LEWIS COUNTY IN CENTRAL NEW YORK...
  OSWEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 145 PM EDT

* AT 1242 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. IN 
  ADDITION... AT ABOUT 1220 PM DOWNED TREES WERE REPORTED FROM THIS 
  STORM NEAR OSWEGO. THIS STORM WAS LOCATED NEAR MEXICO POINT STATE 
  PARK...OR 12 MILES SOUTH OF SANDY ISLAND BEACH STATE PARK...AND 
  MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE 
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PULASKI...CENTRAL SQUARE...REDFIELD...HIGHMARKET...MEXICO POINT
  STATE PARK...SELKIRK SHORES STATE PARK...HASTINGS AND VOLNEY.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4353 7530 4342 7553 4348 7581 4333 7589
      4332 7586 4316 7588 4320 7608 4323 7610
      4327 7620 4322 7619 4320 7622 4324 7626
      4324 7627 4323 7626 4321 7626 4323 7631
      4323 7642 4352 7628 4355 7621 4361 7528
TIME...MOT...LOC 1642Z 267DEG 33KT 4346 7617 

$$

CHURCH
2 follow-up statements
004 
WWUS51 KBUF 091651
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1251 PM EDT WED SEP 9 2015

NYC049-075-091745-
/O.CON.KBUF.SV.W.0062.000000T0000Z-150909T1745Z/
LEWIS NY-OSWEGO NY-
1251 PM EDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHWESTERN LEWIS AND SOUTHEASTERN OSWEGO COUNTIES...

AT 1250 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER 
BOONVILLE...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING DESTRUCTIVE WINDS... AT 1220 PM TREES WERE REPORTED DOWN 
NEAR OSWEGO. TAKE SHELTER IMMEDIATELY IF YOU ARE IN THE PATH OF THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
PULASKI...CENTRAL SQUARE...REDFIELD...HIGHMARKET...MEXICO POINT STATE
PARK...SELKIRK SHORES STATE PARK...HASTINGS AND CONSTANTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4353 7530 4342 7553 4348 7581 4333 7589
      4332 7586 4316 7588 4320 7608 4323 7610
      4327 7620 4322 7619 4320 7622 4324 7626
      4324 7627 4323 7626 4321 7626 4323 7631
      4352 7628 4355 7621 4361 7528
TIME...MOT...LOC 1650Z 267DEG 33KT 4349 7531 

$$

CHURCH
513 
WWUS51 KBUF 091713
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
113 PM EDT WED SEP 9 2015

NYC049-075-091745-
/O.CON.KBUF.SV.W.0062.000000T0000Z-150909T1745Z/
LEWIS NY-OSWEGO NY-
113 PM EDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHWESTERN LEWIS AND EAST CENTRAL OSWEGO COUNTIES...

AT 112 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THIS STORM WAS LOCATED NEAR REDFIELD...OR 9 MILES NORTHWEST 
OF CAMDEN...MOVING EAST AT 35 MPH. THIS IS AN EXTREMELY DANGEROUS 
STORM WITH A HISTORY OF PRODUCING DAMAGE... SEEK SHELTER IMMEDIATELY 
IF YOU ARE IN THE PATH OF THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REDFIELD...HIGHMARKET...WILLIAMSTOWN...PORT LEYDEN...
CONSTABLEVILLE...OSCEOLA...NORTH OSCEOLA AND WEST LEYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4353 7530 4342 7553 4348 7581 4336 7587
      4335 7594 4357 7596 4361 7528
TIME...MOT...LOC 1712Z 266DEG 32KT 4347 7582 

$$

CHURCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:10 AM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 9, 9:10 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
910 AM EDT WED SEP 9 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TODAY...BRINGING NUMEROUS
SHOWERS AND THUNDERSTORMS... SOME OF WHICH COULD PRODUCE HEAVY
RAIN. THE WEATHER WILL TURN PROGRESSIVELY COOLER FOR THE REST OF
THE WEEK AND INTO THE WEEKEND WITH THE CHANCE FOR MORE WET AND
UNSETTLED WEATHER BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT ACROSS SOUTHERN ONTARIO THIS MORNING WILL CONTINUE TO
PROGRESS SLOWLY EASTWARD... CROSSING THE FORECAST AREA THROUGH THE
COURSE OF THE DAY. RAD/SAT IMAGERY THIS MORNING SHOWS DECENT
COVERAGE OF PRECIPITATION ACROSS SOUTHERN ONTARIO... WITH A FEW
CONVECTIVE ELEMENTS DEVELOPING AHEAD OF THE FRONT ACROSS LAKE ERIE.
HAVE INCREASED POPS TO LIKELY FOR MUCH OF THE AREA.

12Z KBUF SOUNDING SHOWS A LOW-LEVEL CAP... BUT DECENT INSTABILITY
ABOVE THE CAP. THE APPROACHING FRONT WILL ERODE THIS CAP LATE THIS
MORNING... MAKING CONVECTIVE COVERAGE ALONG THE FRONT MORE
WIDESPREAD. WOULD NOT RULE OUT A FEW STRONGER STORMS BECOMING
ORGANIZED ON 35 KNOTS OF SFC-6KM SHEAR THAT COULD PRODUCE LOCALIZED
HEAVY RAIN AND GUSTY WINDS. THIS IS MOST LIKELY FOR LOCATIONS INLAND
FROM THE LAKES AND TOWARD CENTRAL NY WHERE DIURNAL DESTABILIZATION
WILL BE BETTER TIMED WITH THE FRONTAL PASSAGE. OTHERWISE... MOST
LOCATIONS WILL SEE A RAINY COUPLE TO FEW HOURS AS THE FRONT
PASSES... WITH MOST LOCATIONS PICKING UP A NEEDED QUARTER INCH OF
RAIN OR SO. WESTERN NY WILL LIKELY SEE CLEARING BY LATE AFTERNOON /
EARLY EVENING AS THE FRONT CONTINUE TO SAG SOUTHEASTWARD.

HIGH TEMPERATURES TODAY WILL BE COOLEST IN THE NORTHWEST AND WARMEST
IN THE SOUTHEAST WITH THE COLD FRONT MOVING ACROSS THE AREA EARLIER
IN THE WEST. HIGHS WILL BE IN THE UPPER 70S TO AROUND 80 IN THE
NIAGARA FRONTIER...AND IN THE MID TO UPPER 80S ACROSS THE FINGER
LAKES AND CENTRAL NEW YORK.

THE FRONT WILL SETTLE INTO PENNSYLVANIA THIS EVENING AND TONIGHT
WITH LINGERING CLOUD COVER ACROSS MUCH OF THE AREA TONIGHT. THERE
WILL BE ONLY A SLIGHT CHANCE OF LINGERING PRECIPITATION OVER THE
SOUTHERN TIER LATER TONIGHT. LOW TEMPERATURES WILL SETTLE TO THE
LOWER 60S FOR MOST LOCALES...THE UPPER 50S FOR THE SOUTHERN TIER AND
MIDDLE 60S NEAR THE LAKESHORES OF LAKES ERIE AND ONTARIO.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
IT WILL BECOME PROGRESSIVELY COOLER DURING THIS PERIOD WITH
TEMPERATURES EVENTUALLY BOTTOMING OUT AT NEAR NORMAL LEVELS BY THE
START OF THE UPCOMING WEEKEND. THIS WILL COME ABOUT AS A POWERFUL
PACIFIC JET CROSSING THE CANADIAN ROCKIES WILL DIG A BROAD
DOWNSTREAM TROUGH OVER THE EASTERN HALF OF NORTH AMERICA. AFTER DAYS
OF DENIAL...THE GFS HAS FINALLY COME INTO LINE WITH THE ECMWF IN
ADVERTISING THAT THIS SIGNIFICANT PATTERN CHANGING TROUGH WILL
ULTIMATELY EVOLVE INTO CLOSED LOW OVER THE GREAT LAKES FOR THE
UPCOMING WEEKEND. GIVEN THAT WE ARE STARING FALL IN THE FACE AT THIS
POINT...IT IS ALSO THE CLIMATOLOGICALLY FAVORED SOLUTION. ALL THAT
BEING SAID...LETS PARSE THE DETAILS.

THE WAVY FRONTAL BOUNDARY THAT WILL USHER IN OUR COOLER AIRMASS WILL
BE HUNG UP ALONG THE EAST COAST AS WE OPEN THIS PERIOD ON THURSDAY
WHILE WEAK SFC HIGH PRESSURE WILL BE SLOWLY SETTLING OVER THE LOWER
GREAT LAKES. DRIER AIR ASSOCIATED WITH THE LATTER WILL GRADUALLY
CLEAR OUR SKIES DURING THE COURSE OF THE DAY...WITH NOTABLY LOWER
DEW POINTS AND GENERALLY COOLER AIR MAKING IT FEEL MUCH MORE
COMFORTABLE FOR OUTDOOR ACTIVITIES. WHILE STILL A LITTLE ABOVE
NORMAL...THE MERCURY THURSDAY AFTERNOON WILL ONLY TOP OUT IN THE
UPPER 70S (MID 70S HIGHER TERRAIN).

THE AXIS OF THE SFC HIGH...WHICH WILL BE CENTERED OVER OUR FORECAST
AREA THURSDAY NIGHT...WILL BE SANDWICHED BETWEEN THE STATIONARY SFC
FRONT ALONG THE EAST COAST AND A ROBUST SHORTWAVE THAT WILL BE
DIGGING ACROSS THE UPPER MISSISSIPPI VALLEY. THIS WILL SUPPORT
FAIR...UNEVENTFUL WEATHER FOR OUR REGION THURSDAY NIGHT AS
TEMPERATURES IN MANY AREAS WILL DROP INTO THE 50S FOR THE FIRST TIME
IN NEARLY TWO WEEKS.

ON FRIDAY...THE FEEBLE SFC HIGH OVER OUR FORECAST AREA WILL CONTINUE
TO DEVOLVE AS THE AFOREMENTIONED SHORTWAVE WILL DIG SOUTHEAST ACROSS
THE UPPER GREAT LAKES...ESSENTIALLY EATING AWAY AT ITS UPPER LEVELS.
THE BACKING MID LEVEL FLOW WILL START TO ADVECT DEEPER MOISTURE
ACROSS THE WESTERN COUNTIES...BUT WHILE CLOUDS WILL INCREASE ACROSS
THE REGION...THERE SHOULD NOT BE ANY IMPETUS FOR PCPN.

AS THE STRONG SHORTWAVES DIGS DEEPER INTO THE TROUGH FRIDAY NIGHT...
CYCLOGENESIS WILL BEGIN IN THE VCNTY OF THE UPPER OHIO VALLEY/WRN
PENNSYLVANIA WHILE AN AXIS OF RELATIVELY DEEP MOISTURE WILL PIVOT
ACROSS LAKE ERIE AND SOUTHERN ONTARIO. THIS WILL TRANSLATE INTO
THICKENING CLOUDS OVER OUR FORECAST AREA DURING THE COURSE OF FRIDAY
NIGHT WITH SOME SHOWERS POSSIBLY BREAKING OUT OVER THE FAR WESTERN
COUNTIES BY DAYBREAK.

THE AMPLIFYING UPPER LEVEL TROUGH WILL THEN CLOSE OFF IN THE VCNTY
OF INDIANA ON SATURDAY...WHILE A BROAD SFC LOW WILL BE CENTERED OVER
THE MID ATLANTIC STATES. THIS SHOULD LEAD TO INCREASING LOW LEVEL
CONVERGENCE ACROSS OUR REGION...AND WITH THE AXIS OF DEEPEST
MOISTURE IN PLACE...SCATTERED SHOWERS SHOULD BECOME MORE COMMON. IF
ONE IS TO BELIEVE THE GFS...THE BLOSSOMING SHOWER ACTIVITY WILL BE
AIDED/ENHANCED SATURDAY AFTERNOON AND EVENING BY A COUPLED UPPER
LEVEL JET. IN FACT...GIVEN THE STRENGTH OF THE DIVERGENT UPPER LEVEL
FLOW...IT IS LOOKING MORE REASONABLE THAT THE SHOWERS COULD BECOME
MORE OF A STEADY RAIN OVER THE WRN COUNTIES SATURDAY NIGHT. WILL
THUS INCREASE POPS TO HIGH CHC/LIKELY BY THE END OF THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AFTER SEVERAL DAYS OF BUTTING HEADS...THE ECMWF AND GFS BASED
ENSEMBLES HAVE FINALLY COME TO AN AGREEMENT FOR THEIR DAYS FIVE
THROUGH SEVEN FORECAST. THE CURRENT AGREEMENT IS IN LINE WITH
PREVIOUSLY ADVERTISED ECMWF SOLUTIONS...WHICH DEPICTS A BROAD CLOSED
LOW OVER THE UPPER OHIO VALLEY ON SUNDAY. THIS FEATURE IS FORECAST
TO LIFT NORTHEAST ACROSS PENNSYLVANIA AND NEW YORK STATE SUNDAY
NIGHT AND MONDAY...AFTER WHICH TIME IT IS EXPECTED TO OPEN UP AND
LIFT OUT ACROSS THE ST LAWRENCE VALLEY MONDAY NIGHT AND TUESDAY.

THIS SCENARIO WOULD RESULT IN CONTINUED UNSETTLED WEATHER ACROSS OUR
REGION FOR THE SECOND HALF OF THE WEEKEND...FEATURING FAIRLY
WIDESPREAD SHOWERS AND TEMPERATURES THAT WILL BE CLOSE TO SEASONAL
NORMALS.

THE SHOWERS WILL TAPER OFF AND LIFT OUT OF THE FORECAST AREA LATE
SUNDAY NIGHT AND MONDAY...WITH HIGH PRESSURE NOSING NORTH INTO THE
REGION FROM THE OHIO VALLEY MONDAY NIGHT AND TUESDAY.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
AN APPROACHING COLD FRONT WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS THIS MORNING TO WESTERN NY AND THEN BY MIDDAY ACROSS
THE REST OF THE AREA. THE BEST COVERAGE SHOULD BE ACROSS THE
INTERIOR SOUTHERN TIER AND FINGER LAKES DURING THE EARLY TO MID
AFTERNOON WHEN A LINE OF SOMEWHAT STRONGER CONVECTION IS FORECAST TO
DEVELOP ALONG THE ADVANCING FRONT. SOME OF THE STRONGER STORMS WILL
PRODUCE BRIEF MVFR/IFR CONDITIONS.

MODEL GUIDANCE ALSO SUGGESTS A FEW HOURS OF MVFR CIGS WILL DEVELOP
ALONG AND IMMEDIATELY BEHIND THE COLD FRONT. THE SHOWERS WILL END
FROM NORTHWEST TO SOUTHEAST DURING THE MID TO LATE AFTERNOON AS
DRIER AIR PUSHES OUT OF SOUTHERN ONTARIO. ANY MVFR CIGS THAT DEVELOP
WILL ALSO IMPROVE AS THE LOW LEVEL DRY AIR PUSHES INTO THE AREA.

OUTLOOK...
THURSDAY...MAINLY VFR.
FRIDAY...MAINLY VFR...EXCEPT IN POSSIBLE MORNING SOUTHERN TIER
VALLEY FOG.
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
A COLD FRONT WILL SLOWLY PUSH SOUTHEASTWARD ACROSS THE LOWER LAKES
THIS MORNING AND PRODUCE SCATTERED SHOWERS AND STORMS. A FEW OF
THESE STORMS MAY PRODUCE LOCALLY HIGHER WINDS AND WAVES. WINDS AND
WAVES PRECEDING THE COLD FRONTAL PASSAGE MAY APPROACH SMALL CRAFT
ADVISORY CRITERIA...BUT WILL HOLD JUST SHORT BEFORE FALLING BACK
AFTER THE FRONT PASSES.

FOLLOWING THE PASSAGE OF THE FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD ACROSS THE REGION THURSDAY AND FRIDAY WHILE BRINGING A RETURN
TO MORE SETTLED CONDITIONS...ALONG WITH CONTINUED LIGHT TO MODEST
WINDS AND MINIMAL WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...CHURCH/WCH
NEAR TERM...CHURCH/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH/HITCHCOCK/WCH
MARINE...CHURCH/WCH
Hazardous weather outlook, Sep 9, 5:07 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT WED SEP 9 2015

NYZ001>008-010>014-019>021-085-100915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
507 AM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BREAK OUT ALONG AND
AHEAD OF A COLD FRONT AS IT SLOW CROSSES THE REGION TODAY. SOME
OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINS ALONG WITH
STRONG GUSTY WINDS. WHILE WIDESPREAD FLASH FLOODING IS NOT
EXPECTED GIVEN RECENT DRY CONDITIONS...LOCALIZED FLOODING MAY BE
POSSIBLE IN URBAN AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Sep 9, 10:26 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EDT WED SEP 9 2015

NYZ002-003-091515-
ORLEANS-MONROE-
1026 AM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE AND EASTERN
ORLEANS COUNTIES...

AT 1025 AM EDT...A STRONG THUNDERSTORM WAS OVER HOLLEY...OR NEAR
BROCKPORT...MOVING EAST AT 45 MPH.

WINDS GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...BROCKPORT...HILTON...WEBSTER...
HAMLIN BEACH STATE PARK...SPENCERPORT...HOLLEY AND KENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4337 7796 4333 7773 4332 7771 4332 7773
      4323 7755 4327 7742 4323 7740 4314 7806
      4333 7816 4337 7806
TIME...MOT...LOC 1425Z 253DEG 38KT 4325 7799

CHURCH
Local storm report, Sep 9, 12:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1240 PM EDT WED SEP 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND DMG     1 E OSWEGO BEACH        43.45N  76.54W
09/09/2015                   OSWEGO             NY   SOCIAL MEDIA

            TREE DOWN ON SUNY OSWEGO CAMPUS VIA TWITTER

&&

EVENT NUMBER BUF1500393

CHURCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 10:26 AM EDTSpecial Weather StatementBUFMonroe49 min
Sep 9, 10:36 AM EDTSpecial Marine WarningBUF54 min
Sep 9, 11:19 AM EDTSpecial Marine WarningBUF56 min
Sep 9, 11:43 AM EDTSevere Thunderstorm WarningBUFCayuga, Oswego62 min
Sep 9, 12:14 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming46 min
Sep 9, 12:39 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario51 min
Sep 9, 1:03 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario42 min
Sep 9, 1:45 PM EDTSevere Thunderstorm WarningBUFLewis14 min
Sep 9, 1:47 PM EDTSpecial Weather StatementBUFCattaraugus43 min
Sep 9, 6:24 PM EDTSmall Craft AdvisoryBUF9 hr

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.